Alert archive / New York / High Wind Warnings in 2006

High Wind Warning 1, NWS New York, NY

January 18, 20069 counties in New York; Hudson County, Passaic County, New Jersey; 4 counties in Connecticut

NWS New York, NY issued this high wind warning at Jan 18, 2006, 4:13 AM EST for 9 counties in New York; Hudson County, Passaic County, New Jersey; 4 counties in Connecticut. It was in force for 10 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 18, 2006, 4:13 AM EST (09:13 UTC)
Expired
Jan 18, 2006, 1:54 PM EST
In force
10 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Passaic County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 66 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 18, 7:16 AM ESTNON-TSTM WND DMGCo-Op City, NYSCAFFOLD BLOWN OFF BUILDING.
Jan 18, 7:30 AM ESTNON-TSTM WND DMGHastings-On-Hudson, NY3 LARGE BRANCHES DOWN, WINDS HAVE RIPPED PLYWOOD AND GUTTERS OFF A HOUSE.
Jan 18, 7:38 AM ESTNON-TSTM WND DMG3 E Cliffside Park, NYOVERTURNED TRACTOR-TRAILOR ON GEORGE WASHINGTON BRIDGE. SIX OF EIGHT LANES CLOSED.
Jan 18, 8:00 AM ESTNON-TSTM WND DMGNew Rochelle, NY*** 1 FATAL *** A MAN WAS KILLED WHEN A HIGH WIND GUST KNOCKED A TREE DOWN ONTO HIS CAR AS HE WAS PULLING OUT OF HIS DRIVEWAY. TIME ESTIMATED.
Jan 18, 8:19 AM ESTNON-TSTM WND DMGHarlem, NYTREE DOWN ON METRO NORTH RAIL LINES. RAIL SERVICE ON THE HARLEM AND NEW HAVEN LINES IN AND OUT OF GRAND CENTRAL STATION HAVE BEEN SUSPENDED.
Jan 18, 11:40 AM ESTNON-TSTM WND DMG5 S Cliffside Park, NY1 PENN PLAZA - WINDOWS BLOWN OUT OF 27TH FLOOR
Jan 18, 11:45 AM ESTNON-TSTM WND DMGMonroe, NY47 MPH WIND GUST CAUSED TREE DAMAGE AND POWER/TELEPHONE LINE DAMAGE THROUGHOUT THE AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 9.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2006-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2006-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 254 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1555 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
254 m²/s²
0-3 km storm-relative helicity
403 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KOKX 180913
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
413 AM EST WED JAN 18 2006

...DAMAGING WINDS EXPECTED ACROSS THE REGION THROUGH EARLY THIS
AFTERNOON...

.AN INTENSIFYING LOW PRESSURE SYSTEM OVER THE NORTHERN GREAT
LAKES WILL TRACK THROUGH SOUTHEASTERN CANADA TODAY. THE LOW WILL 
SWING A STRONG COLD FRONT THROUGH THE TRI-STATE REGION EARLY THIS
AFTERNOON. AHEAD OF THIS FRONT...STRONG SOUTHERLY WINDS WILL
DEVELOP ACROSS THE AREA. IN THE WAKE OF THE FRONT...THE WINDS WILL
SHIFT TO THE WEST AND REMAIN STRONG THROUGH SUNSET.

CTZ006>008-010>012-NYZ078>081-181715-
/O.UPG.KOKX.WI.Y.0003.060118T1100Z-060119T0600Z/
/O.NEW.KOKX.HW.W.0001.060118T0913Z-060118T1900Z/
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
413 AM EST WED JAN 18 2006

...HIGH WIND WARNING IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. 

SOUTHERLY WINDS OF 20 TO 25 MPH EARLY THIS MORNING WILL INCREASE TO
30 TO 40 MPH WITH OCCASIONAL GUSTS UP TO 60 MPH TOWARDS DAYBREAK.
THESE DAMAGING WINDS ARE EXPECTED TO CONTINUE UNTIL AROUND 2 PM
TODAY...AHEAD OF A COLD FRONTAL PASSAGE. THE STRONGEST WINDS WILL
BE EXPERIENCED ACROSS THE HIGHER EXPOSED TERRAIN AND ALONG THE
IMMEDIATE COASTLINE. 

BE AWARE THAT POWER OUTAGES COULD OCCUR AS STRONG WINDS KNOCK DOWN
POWER LINES. TREES MAY ALSO BE DOWNED AS WELL.

PLEASE BE CAUTIOUS WHILE TRAVELING ON BRIDGES AND OVERPASSES AS
STRONG WINDS WILL MAKE DRIVING LIGHTWEIGHT AND HIGH PROFILE
VEHICLES DIFFICULT.

WINDS WILL DIMINISH A BIT THIS AFTERNOON AFTER THE COLD FRONTAL
PASSAGE...BUT THEN PICK UP TO 25 TO 30 MPH WITH GUSTS TO AROUND 45
LATE THIS AFTERNOON THROUGH THIS EVENING AS LOW PRESSURE DEEPENS
AND LIFTS AWAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CTZ005-009-NJZ002>006-011-NYZ067>077-181700-
/O.UPG.KOKX.WI.Y.0003.060118T1100Z-060119T0200Z/
/O.NEW.KOKX.HW.W.0001.060118T0913Z-060118T1700Z/
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
413 AM EST WED JAN 18 2006

...HIGH WIND WARNING IN EFFECT UNTIL NOON EST TODAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL NOON EST TODAY. 

SOUTHERLY WINDS OF 20 TO 30 MPH WILL INCREASE TO 30 TO 40 MPH WITH
OCCASIONAL GUSTS UP TO 60 MPH TOWARDS DAYBREAK. THESE DAMAGING WINDS ARE
EXPECTED TO CONTINUE UNTIL AROUND NOON TODAY...AHEAD OF A COLD
FRONTAL PASSAGE. THE STRONGEST WINDS WILL BE EXPERIENCED ACROSS
THE HIGHER EXPOSED TERRAIN...TALLER BUILDINGS AND BRIDGES...AND
ALONG THE IMMEDIATE COASTLINE.

BE AWARE THAT POWER OUTAGES COULD OCCUR AS STRONG WINDS KNOCK DOWN
POWER LINES. TREES MAY ALSO BE DOWNED AS WELL.

PLEASE BE CAUTIOUS WHILE TRAVELING ON BRIDGES AND OVERPASSES AS
STRONG WINDS WILL MAKE DRIVING LIGHTWEIGHT AND HIGH PROFILE
VEHICLES DIFFICULT.

WINDS WILL DIMINISH A BIT THIS AFTERNOON AFTER THE COLD FRONTAL
PASSAGE...BUT THEN PICK UP TO 25 TO 30 MPH WITH GUSTS TO AROUND 45
LATE THIS AFTERNOON THROUGH THIS EVENING AS LOW PRESSURE DEEPENS
AND LIFTS AWAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
2 follow-up statements
000 
WWUS71 KOKX 181556
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
1056 AM EST WED JAN 18 2006

...DAMAGING WINDS EXPECTED ACROSS THE REGION THROUGH EARLY THIS
AFTERNOON...

.INTENSIFYING LOW PRESSURE OVER SOUTHEAST CANADA WILL SWING A STRONG
COLD FRONT THROUGH THE TRI-STATE REGION EARLY THIS AFTERNOON. STRONG
SOUTHERLY WINDS WITH DAMAGING GUSTS ARE LIKELY AHEAD OF THIS
FRONT. IN THE WAKE OF THE FRONT...THE WINDS WILL SHIFT TO THE WEST
AND REMAIN STRONG THROUGH SUNSET.

CTZ005-009-NJZ002>006-011-NYZ067>077-190000-
/O.CAN.KOKX.HW.W.0001.000000T0000Z-060118T1700Z/
/O.NEW.KOKX.WI.Y.0004.060118T2100Z-060119T0100Z/
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
1056 AM EST WED JAN 18 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM
EST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. 

WINDS HAVE SHIFTED SOUTHWEST AND DECREASED LATE THIS MORNING TO 15 TO
25 MPH...BUT WILL SHIFT WEST AND INCREASE TO 20 TO 30 MPH WITH GUSTS
TO 45 MPH LATE THIS AFTERNOON WITH THE PASSAGE OF A STRONG COLD
FRONT. THIS SECOND ROUND OF STRONGER WINDS WILL CONTINUE INTO EARLY
THIS EVENING. THE STRONGEST WINDS WILL BE EXPERIENCED ACROSS THE
HIGHER EXPOSED TERRAIN...TALLER BUILDINGS AND BRIDGES...AND ALONG THE
IMMEDIATE COASTLINE. 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31
TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY ON HIGHER BRIDGES AND
FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES. ADDITIONAL POWER OUTAGES
AND DOWNED TREES COULD ALSO OCCUR. USE EXTRA CAUTION. 

$$

CTZ006>008-010>012-NYZ078>081-181900-
/O.NEW.KOKX.WI.Y.0004.060118T2100Z-060119T0100Z/
/O.EXT.KOKX.HW.W.0001.060118T1600Z-060118T1900Z/
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1056 AM EST WED JAN 18 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM
EST THIS EVENING. THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL
2 PM EST THIS AFTERNOON. 

SOUTHERLY WINDS OF 30 TO 40 MPH WITH OCCASIONAL DAMAGING GUSTS UP TO
60 MPH WILL CONTINUE INTO EARLY THIS AFTERNOON...WITH THE STRONGEST
WINDS ACROSS THE HIGHER EXPOSED TERRAIN AND ALONG THE IMMEDIATE
COASTLINE. ADDITIONAL POWER OUTAGES AND DOWNED TREES COULD OCCUR.

PLEASE BE CAUTIOUS WHILE TRAVELING ON BRIDGES AND OVERPASSES...AS
STRONG WINDS WILL MAKE DRIVING LIGHTWEIGHT AND HIGH PROFILE 
VEHICLES DIFFICULT. 

WINDS WILL TURN SOUTHWEST AND DECREASE TO 15 TO 25 MPH BY MID
AFTERNOON...BUT WILL THEN SHIFT WEST AND INCREASE TO 20 TO 30 MPH
WITH GUSTS UP TO 45 MPH LATE THIS AFTERNOON THROUGH EARLY THIS
EVENING. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

GOODMAN
000 
WWUS71 KOKX 181854
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
154 PM EST WED JAN 18 2006

...GUSTY WINDS EXPECTED THROUGH EARLY THIS EVENING...

.STRONG LOW PRESSURE OVER NORTHERN NEW YORK STATE WILL SWING A COLD
FRONT THROUGH THE AREA LATE THIS AFTERNOON INTO EARLY THIS EVENING.
GUSTY WINDS UP TO 45 MPH ARE POSSIBLE IN THE WAKE OF THE FRONT
THROUGH EARLY THIS EVENING.

CTZ006>008-010>012-NYZ078>081-190100-
/O.CAN.KOKX.HW.W.0001.000000T0000Z-060118T1900Z/
/O.CON.KOKX.WI.Y.0004.060118T2100Z-060119T0100Z/
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
154 PM EST WED JAN 18 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE HIGH WIND
WARNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS
EVENING. 

THE DAMAGING SOUTHERLY WINDS THAT OCCURRED INTO EARLY THIS AFTERNOON
HAVE MOVED EAST OF THE AREA. WINDS HAVE TURNED SOUTHWEST THIS
AFTERNOON AND DECREASED TO 15 TO 25 MPH...AND WITH THE PASSAGE OF A
COLD FRONT VERY LATE THIS AFTERNOON SHOULD AGAIN INCREASE TO 20 TO 30
MPH...WITH A FEW GUSTS TO 45 MPH POSSIBLE. THIS SECOND ROUND OF STRONGER
WINDS WILL CONTINUE INTO EARLY THIS EVENING. THE STRONGEST WINDS WILL
BE EXPERIENCED ACROSS THE HIGHER EXPOSED TERRAIN...TALLER BUILDINGS
AND BRIDGES...AND IN COASTAL SECTIONS. ADDITIONAL POWER OUTAGES AND
DOWNED TREES COULD OCCUR.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY ON HIGHER
BRIDGES AND FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

CTZ005-009-NJZ002>006-011-NYZ067>077-190100-
/O.CON.KOKX.WI.Y.0004.060118T2100Z-060119T0100Z/
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
154 PM EST WED JAN 18 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING. 

WEST WINDS WILL INCREASE TO 20 TO 30 MPH LATE THIS AFTERNOON...WITH
A FEW GUSTS TO NEAR 45 MPH POSSIBLE. THIS SECOND ROUND OF STRONGER
WINDS WILL CONTINUE INTO EARLY THIS EVENING. THE STRONGEST WINDS WILL
BE EXPERIENCED ACROSS THE HIGHER EXPOSED TERRAIN...TALLER BUILDINGS
AND BRIDGES...AND IN COASTAL SECTIONS. ADDITIONAL POWER OUTAGES AND
DOWNED TREES COULD OCCUR.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY ON HIGHER
BRIDGES AND FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

GOODMAN

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this high wind warning went out at Jan 18, 3:00 AM EST, 1 hour 13 minutes earlier.

Area forecast discussion, Jan 18, 3:00 AM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
300 AM EST WED JAN 18 2006

.SUMMARY...POTENTIALLY DANGEROUS HIGH WIND EVENT THIS MORNING. HIGH
WIND WARNING IN EFFECT WITH WIND GUSTS TO 60 MPH LIKELY.

.NEAR TERM (TODAY THROUGH TONIGHT)...
DEEP UPPER TROUGH WITH CLOSED LOW OVER UPPER MISSISSIPPI VALLEY
THIS MORNING WILL NEGATIVELY TILT AND OPEN INTO A STRONG SHORTWAVE
AS IT APPROACHES THE EAST COAST THIS MORNING...WHILE SURFACE LOW
PRESSURE RAPIDLY INTENSIFIES AS IT TRACKS NE FROM THE NORTHERN GREAT
LAKES INTO SOUTHERN CANADA TODAY.

SATELLITE AND RADAR IMAGERY VERIFYING THE MOIST GULF FLOW AND STRONG
LIFT/UPPER DIVERGENCE WITH COOLING CLOUD TOPS AHEAD OF THIS SYSTEM
UP THE APPALACHIAN CHAIN INTO THE NORTHEAST...WHICH WILL TRANSLATE
EASTWARD TO THE COAST BY DAYBREAK. THIS MAIN LIFT/MOISTURE AXIS IS
ABOUT 3 HRS SLOWER THAN 00Z MODELS RUNS...SO MAY HAVE TO ADJUST
TIMING BACK A BIT. RAINFALL WILL BECOME MORE WIDESPREAD AS

SO WILL CONTINUE FFA...AS 00Z MODELS REMAIN SUPPORTIVE OF HEAVY
RAINS ACROSS THE AREA EARLY THIS MORNING THROUGH EARLY AFTERNOON
MORNING AS AN 80 KT LOW LEVEL JET AHEAD OF APPROACHING COLD FRONT
WILL PUMP IN GULF MOISTURE WITH PWATS OF NEAR 1.3 INCHES ACROSS THE
AREA...INTERACTING WITH STRONG LOW-LEVEL CONVERGENCE/OMEGA AHEAD OF
APPROACHING COLD FRONT...ENHANCED BY STRONG VORT ADVECTION ALOFT.

PRECIPITATION BECOMES HEAVY AT TIMES FAR WESTERN SECTIONS OF THE CWA
AROUND OR SOON AFTER 10Z...AND BY 14Z ACROSS EASTERN SECTIONS. ANY
ONE LOCATION EXPECTED TO REMAIN UNDER THE THREAT OF HEAVY RAIN FOR A
PERIOD OF 4 TO 6 HOURS.

ALL OF THIS IS EXPECTED TO CAUSE SOME FLOODING PROBLEMS DURING THE
DAY WHICH WILL INCLUDE FLOODING ALONG RIVERS AND STREAMS...HENCE THE
FLOOD WATCH WILL CONTINUE ACROSS NE NEW JERSEY...LOWER HUDSON
VALLEY...AND SOUTHERN CONN. MINOR URBAN AND POOR DRAINAGE FLOODING
WILL MOST LIKELY OCCUR DURING PERIOD OF HEAVIEST RAIN...THIS
INCLUDES NYC AND LI...WHICH WILL BE HANDLED BY ADVISORIES IF NEEDED.

THE BEST LIFT/QPF AXIS LOOKS TO PASS E OF THE REGION FROM 16Z TO 20Z
WITH COLD FRONT PASSAGE...WITH RAIN TAPERING TO SCATTERED SHOWERS
FROM WEST TO EAST IN ITS WAKE. WELL INLAND IT MAY ACTUALLY END AS
SNOW SHOWERS WITH LITTLE IF ANY ACCUMULATION.

MODELS STILL ADVERTISING 75-80 KT LOW LEVEL JET TO BE OVER THE AREA
THIS MORNING. AFTER COLLAB WITH NEIGHBORING OFFICES WILL UPGRADE TO
A HIGH WIND WARNING FOR ENTIRE AREA THIS MORNING...AS MODELS ARE
CONSIDERABLY UNDERDOING SURFACE TEMPS AND THEREFORE OVER DOING NEAR
SURFACE INVERSION. THINK THAT WITH A BETTER MIXING PROFILE THAN
ADVERTISED AND HEAVIEST SHOWER/CONVECTIVE ACTIVITY COMING THROUGH
EARLY THIS MORNING THROUGH EARLY AFTERNOON THAT SUSTAINED WINDS OF
NEAR 40 MPH AND GUSTS OF 60+ MPH ARE NOT OUT OF THE QUESTION NEAR
THE COAST AND FOR HIGHER TERRAIN AND TALL BUILDINGS. THESE WOULD BE
DAMAGING WINDS. THESE WINDS SHOULD SUBSIDE BEHIND FRONTAL PASSAGE
FROM 11 AM TO 2 PM FROM W TO E.

PATCHY FOG MAY DEVELOP AHEAD OF APPROACHING WARM FRONT THIS MORNING
AS LOW LEVELS MOISTEN AND MID 40S DEWPOINT AIR BEGINS TO ADVECT IN
FROM OFF THE OCEAN. WITH WINDS PICKING UP...ESPECIALLY ALONG THE
COAST...BELIEVE THERE WILL BE ENOUGH TURBULENCE TO PREVENT IT FROM
BEING DENSE. IF ANY FOG DEVELOPS...IT SHOULD MIX OUT AFTER DAYBREAK
AS WARM FRONT WORKS NORTH OF THE ENTIRE REGION AND SURFACE LAYER
BECOMES MORE MIXED.

A SLIGHT CHANCE OF THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR
THROUGH THIS AFTERNOON WITH STRONG SYNOPTIC LIFT...VERY STRONG DEEP
LAYER SHEAR AND LOW LEVEL-HELICITY...AND MARGINAL ELEVATED
INSTABILITY COMING INTO PLAY AHEAD OF THE COLD FRONT.

TEMPS SHOULD REACH WELL INTO THE 50S TO NEAR 60 ALONG CITY AND COAST
WITH STRONG LOW-LEVEL WAA AHEAD OF WARM FRONT.

TEMPS WILL BE FALLING THIS AFTERNOON AFTER FROPA...WITH STRONG CAA
DEVELOPING ON A WESTERLY WIND AFTER 20Z. WIND ADVISORY WINDS WILL
CONTINUE THROUGH AROUND MIDNIGHT. TEMPERATURES SHOULD DROP TO NEAR
NORMAL TONIGHT AS SKIES CLEAR OUT.
&&

.SHORT TERM (THURSDAY THROUGH FRIDAY)...
DRY THROUGH THE PERIOD AS HIGH PRESSURE BECOMES WELL ESTABLISH OFF
THE MID ATLANTIC COAST. USED A BLEND OF THE MAVS AND METS THROUGH
THIS TIME PERIOD
&&

.LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)...HIGH PRESSURE AT THE
SURFACE AND ALOFT OFF THE SOUTHERN MID ATLANTIC COAST INITIALLY WILL
CONTINUE TO TRANSPORT VERY MILD AIR NORTHWARD. ANOTHER IN THE
ENDLESS PARADE OF PACIFIC SHORTWAVES AFFECTING THE AREA THIS WINTER
WILL RIDE NORTHEAST THROUGH THE GREAT LAKES INTO SOUTHEAST CANADA
SAT NIGHT AND SUN...BRINGING A PERIOD OF RAIN AND INCREASED WIND
AHEAD OF ITS TRAILING COLD FRONT...MAYBE EVEN A RUMBLE OF THUNDER AS
00Z GFS PREDICTS SHOWALTER INDICES LOWERING TO AOB +2C. AFTER THE
FRONT PASSES THROUGH...ONLY LOOKING AT SLIGHT CHANCE POP FOR SUNDAY
VIA CYCLONIC LOW LEVEL FLOW AND TAIL END OF THE SHORTWAVE PASSING
THROUGH. OTHERWISE FLOW OVER THE LOWER 48 WILL BE ZONAL IN THE WAKE
OF THE SYSTEM THEREAFTER THROUGH TUE...WITH THE POLAR VORTEX
ANCHORED NEAR THE DAVIS STRAIT AND NO HIGH LATITUDE BLOCKING TO
FORCE ARCTIC AIR SOUTHWARD...SO TEMPS WILL REMAIN ABOVE
NORMAL...WITH ONLY SLIGHT CHANCE POP MON AFTERNOON AND AGAIN TUE
MORNING AS WEAK FRONTAL SYSTEMS PASS BY TO THE NORTH.
&&

.HYDROLOGY...
SYSTEM AFFECTING THE REGION TODAY IS STILL EXPECTED TO GENERATE
BETWEEN 1 AND 1 1/2 INCHES ACROSS THE REGION. COULD SEE SOME LOCALLY
HIGHER AMOUNTS OVER NORTHWESTERN ZONES WHERE SOME OROGRAPHIC
ENHANCEMENT IS EXPECTED.

FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF THE CWA BASED ON ACTIVE
PATTERN OVER THE LAST MONTH...SNOWPACK...FORECASTED RAINFALL RATES
AND TOTAL...AND RECENT RIVER/STREAM ACTIVITY.
&&

.AVIATION...
WARM FRONT MOVING NORTH INTO NEW ENGLAND EARLY THIS AM WITH A COLD
FRONT APPROACHING FROM PENNSYLVANIA SET THE STAGE FOR DANGEROUS WIND
EVENT IN THE WARM SECTOR. MILD TEMPERATURES (60 F) AT SURFACE WITH
70 TO 80 KT LOW LEVEL JET AT FL 020 WILL ALLOW FOR GUSTS TO 50 KTS
AT TERMINAL THIS MORNING. LLWS WITH MODERATE TO SEVERE TURBC
EXPECTED. ISOLATED ELEVATED CB AS WELL.

THIS IS POTENTIALLY DANGEROUS SITUATION AS THIS IS AMONG THE
STRONGEST LOW LEVEL JETS EVER SEEN IN THE NYC AREA.

EXPECTING 2 WIND SHIFTS WITH DUAL STRUCTURE OF COLD FRONT. WINDS
STILL GUST 35 TO 40 KT IN THE AFTERNOON WITH RAPID IMPROVEMENT OF
CIGS AND VSBY.
&&

.MARINE...
WILL UPGRADE TO STORM WARNINGS ON OCEAN WATERS AHEAD OF COLD FRONT
THROUGH AROUND 2 PM...WITH CURRENT CONDITIONS AND DOWNSTREAM BUOYS
NECESSITATING UPGRADE. COLD FRONT SLIDES ACROSS AREA WATERS EARLY
THIS AFTERNOON...SUSTAINED WINDS DECREASE...BUT GUSTS REMAIN IN GALE
FORCE RANGE. GALE FORCE CONDITIONS SHOULD PERSIST AT LEAST THROUGH
06Z THURSDAY ACROSS WESTERN SOUND AND HARBOR AND 12Z THURSDAY ACROSS
WESTERN SOUND AND OCEAN WATERS. SEAS AND WINDS SLOWLY DIMINISH
THURSDAY AFTERNOON AS A WEAK RIDGE BUILDS OVERHEAD.

COASTAL FLOODING DOES NOT APPEAR TO BE AN ISSUE DUE TO THE BRIEF
TIME THAT WINDS ARE ONSHORE AND THE LOW ASTRONOMICAL CONDITIONS.
BLOW OUT TIDES ALSO DO NOT APPEAR LIKELY BASED ON TIDE GUIDANCE.
&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WARNING FOR CTZ005-009 UNTIL NOON WEDNESDAY.
  ...FLOOD WATCH FOR CTZ005>012 FROM 7 AM WEDNESDAY TO 6 PM
     WEDNESDAY.
  ...HIGH WIND WARNING FOR CTZ006>008-010>012 UNTIL 2 PM WEDNESDAY.
NJ...FLOOD WATCH FOR NJZ002>005-011 UNTIL 6 PM WEDNESDAY.
  ...HIGH WIND WARNING FOR NJZ002>006-011 UNTIL NOON WEDNESDAY.
NY...FLOOD WATCH FOR NYZ067>071 UNTIL 6 PM WEDNESDAY.
  ...HIGH WIND WARNING FOR NYZ067>077 UNTIL NOON WEDNESDAY.
  ...HIGH WIND WARNING FOR NYZ078>081 UNTIL 2 PM WEDNESDAY.
MARINE...GALE WARNING FOR ANZ330 UNTIL 7 AM THURSDAY.
  ...GALE WARNING FOR ANZ335-338 UNTIL 2 AM THURSDAY.
  ...STORM WARNING FOR ANZ350-353-355 UNTIL 7 AM THURSDAY.
&&

VAZ/TONGUE
Hazardous weather outlook, Jan 17, 11:37 PM EST, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
1137 PM EST TUE JAN 17 2006

NJZ003>005-011-NYZ069>071-190445-
BERGEN-EASTERN PASSAIC-ESSEX-UNION-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-
1137 PM EST TUE JAN 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEW
JERSEY AND SOUTHEAST NEW YORK.

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON...

.DAY ONE...TONIGHT
HEAVY RAIN DEVELOPING AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FLOODING ALONG RIVERS...STREAMS AND ON ROADWAYS IS POSSIBLE ON
WEDNESDAY.

A WIND ADVISORY IN EFFECT ON WEDNESDAY...ESPECIALLY FOR
HIGHER ELEVATIONS WHERE WINDS MAY GUST TO 50 MPH OR HIGHER.
OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR RAINFALL...FLOODING...HIGH
WINDS AND POSSIBLE DAMAGE REPORTS. PLEASE SEND REPORTS TO
OKX.SPOTTERS@NOAA.GOV

NJZ002-NYZ067-068-190445-
WESTERN PASSAIC-ORANGE-PUTNAM-
1137 PM EST TUE JAN 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEW
JERSEY AND SOUTHEAST NEW YORK.

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON...

.DAY ONE...TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 3 AM FOR POCKETS OF
FREEZING RAIN IN THE SHELTERED VALLEYS. HEAVY RAIN DEVELOPING
AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FLOODING ALONG RIVERS...STREAMS AND ON ROADWAYS IS POSSIBLE ON
WEDNESDAY.

A WIND ADVISORY IN EFFECT FOR WEDNESDAY...ESPECIALLY
FOR HIGHER ELEVATIONS WHERE WINDS MAY GUST TO 50 MPH OR HIGHER.
OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR ICING...RAINFALL...FLOODING...HIGH
WINDS AND POSSIBLE DAMAGE REPORTS. PLEASE SEND REPORTS TO
OKX.SPOTTERS@NOAA.GOV

NJZ006-NYZ072>081-190445-
HUDSON-NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-QUEENS-NASSAU-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
1137 PM EST TUE JAN 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEW
JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

HEAVY RAIN DEVELOPING AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FLOODING ON ROADWAYS AND IN URBAN AREAS IS POSSIBLE ON WEDNESDAY.

A WIND ADVISORY IN EFFECT FOR WEDNESDAY AND WED EVENING...ESPECIALLY FOR HIGHER
EXPOSED TERRAIN...AS WELL AS THE TALLER BUILDING AND BRIDGES IN
AND AROUND NEW YORK CITY WHERE WINDS MAY GUST TO 50 MPH OR HIGHER.

OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR RAINFALL...FLOODING...HIGH
WINDS AND DAMAGE REPORTS. PLEASE SEND REPORTS TO
OKX.SPOTTERS@NOAA.GOV

ANZ330-335-338-190445-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
1137 PM EST TUE JAN 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

...GALE WARNING NOW IN EFFECT THROUGH LATE WEDNESDAY NIGHT...

.DAY ONE...TONIGHT

WINDS AND SEAS WILL INCREASE RAPIDLY AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GALE WARNING IN EFFECT UNTIL THURSDAY MORNING...OTHERWISE NO OTHER
HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED TO REPORT WIND AND SEA OBSERVATIONS
OVERNIGHT AND ON WEDNESDAY. PLEASE SEND REPORTS TO OKX.SPOTTERS@NOAA.GOV

ANZ350-353-355-190445-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1137 PM EST TUE JAN 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

...GALE WARNING IN EFFECT THROUGH THURSDAY MORNING...

.DAY ONE...TONIGHT

WINDS AND SEAS WILL INCREASE RAPIDLY AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GALE WARNING IN EFFECT UNTIL THURSDAY MORNING...OTHERWISE NO OTHER
HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED TO REPORT WIND AND SEA OBSERVATIONS
OVERNIGHT AND ON WEDNESDAY. PLEASE SEND REPORTS TO OKX.SPOTTERS@NOAA.GOV

CTZ005>012-190445-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
1137 PM EST TUE JAN 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT.

...FLOOD WATCH IN EFFECT FROM EARLY THIS MORNING THROUGH WEDNESDAY
AFTERNOON...

.DAY ONE...TONIGHT

HEAVY RAIN WILL DEVELOP AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FLOODING ALONG RIVERS...STREAMS AND ON ROADWAYS IS POSSIBLE ON
WEDNESDAY.

A WIND ADVISORY IS IN EFFECT FOR WEDNESDAY AND WED EVENING...ESPECIALLY
FOR HIGHER ELEVATIONS WHERE WINDS MAY GUST TO 50 MPH OR HIGHER.
OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR RAINFALL...FLOODING...HIGH
WINDS AND POSSIBLE DAMAGE REPORTS. PLEASE SEND REPORTS TO
OKX.SPOTTERS@NOAA.GOV

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 10:56 AM ESTWind AdvisoryOKXBronx, Kings, New York, Orange, Putnam, Richmond and 3 more9 hr
Jan 18, 11:59 AM ESTSpecial Marine WarningOKX31 min
Jan 18, 12:26 PM ESTSpecial Marine WarningOKX34 min

Nearby

High Wind Warnings in New York, 2006High Wind Warnings in Connecticut, 2006High Wind Warnings in New Jersey, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.